Mathematical Biosciences and Engineering, 2007, 4(2): 187-203. doi: 10.3934/mbe.2007.4.187.

65N06, 65N12, 65N55, 92-08.

Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

An optimal adaptive time-stepping scheme for solving reaction-diffusion-chemotaxis systems

1. Department of Mathematics, Michigan State University, East Lansing, MI 48864
2. Department of Applied Mathematics, Providence University, Taichung

Reaction-diffusion-chemotaxis systems have proven to be fairly accurate mathematical models for many pattern formation problems in chemistry and biology. These systems are important for computer simulations of patterns, parameter estimations as well as analysis of the biological systems. To solve reaction-diffusion-chemotaxis systems, efficient and reliable numerical algorithms are essential for pattern generations. In this paper, a general reaction-diffusion-chemotaxis system is considered for specific numerical issues of pattern simulations. We propose a fully explicit discretization combined with a variable optimal time step strategy for solving the reactiondiffusion- chemotaxis system. Theorems about stability and convergence of the algorithm are given to show that the algorithm is highly stable and efficient. Numerical experiment results on a model problem are given for comparison with other numerical methods. Simulations on two real biological experiments will also be shown.
  Figure/Table
  Supplementary
  Article Metrics

Keywords equations; chemotaxis; systems; reaction; explicit methods. ; diffusion; pattern formation problems

Citation: Chichia Chiu, Jui-Ling Yu. An optimal adaptive time-stepping scheme for solving reaction-diffusion-chemotaxis systems. Mathematical Biosciences and Engineering, 2007, 4(2): 187-203. doi: 10.3934/mbe.2007.4.187

 

This article has been cited by

  • 1. Anderson L.A. de Araujo, Paulo M.D. de Magalhães, Existence of solutions and optimal control for a model of tissue invasion by solid tumours, Journal of Mathematical Analysis and Applications, 2015, 421, 1, 842, 10.1016/j.jmaa.2014.07.038
  • 2. P. T. Sowndarrajan, L. Shangerganesh, Optimal control problem for cancer invasion parabolic system with nonlinear diffusion, Optimization, 2018, 1, 10.1080/02331934.2018.1486404
  • 3. Jui-Ling Yu, Adaptive Optimal -Stage Runge-Kutta Methods for Solving Reaction-Diffusion-Chemotaxis Systems, Journal of Applied Mathematics, 2011, 2011, 1, 10.1155/2011/389207
  • 4. Scott A. Sarra, A local radial basis function method for advection–diffusion–reaction equations on complexly shaped domains, Applied Mathematics and Computation, 2012, 218, 19, 9853, 10.1016/j.amc.2012.03.062
  • 5. Mostafa Bendahmane, Raimund Bürger, Ricardo Ruiz-Baier, Kai Schneider, Adaptive multiresolution schemes with local time stepping for two-dimensional degenerate reaction–diffusion systems, Applied Numerical Mathematics, 2009, 59, 7, 1668, 10.1016/j.apnum.2008.12.001
  • 6. Mehdi Dehghan, Niusha Narimani, Approximation of continuous surface differential operators with the generalized moving least-squares (GMLS) method for solving reaction–diffusion equation, Computational and Applied Mathematics, 2018, 10.1007/s40314-018-0716-1

Reader Comments

your name: *   your email: *  

Copyright Info: 2007, , licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Copyright © AIMS Press All Rights Reserved